Thunderstorm Wind, Woods
- When
- August 10, 5:35 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
A line of thunderstorms crossed much of northwest and central Oklahoma during the evening of the 13th, with numerous reports of severe winds received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of thunderstorms crossed much of northwest and central Oklahoma during the evening of the 13th, with numerous reports of severe winds received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 10, 5:32 PM CST, 3 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Mon Aug 10 2020 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 140 PM CDT Mon Aug 10 2020 Isolate showers and thunderstorms will persist across northern reaches of Oklahoma this afternoon in the hot and very humid airmass. Aloft, a weak mid-level wave will approach KS and northern Oklahoma later today and provide more support for showers/storms this evening and overnight. A dry line over the western panhandles this afternoon will initiate more storms as it moves east into the central panhandles by early evening. Some of these storms are expected to move into western and northern Oklahoma this evening and continue across at least the north into early Tuesday. By this time, the upper trough will move across northern Oklahoma and keep scattered showers and clouds around east of I-35 into Tuesday afternoon. && .LONG TERM... (Tuesday night through next Sunday) Issued at 243 PM CDT Mon Aug 10 2020 The upper-level ridge over the desert Southwest will remain the main feature affecting our weather through the period. After the upper-level wave from tonight/tomorrow moves off to the southeast, there is little in the way of disturbances in the flow until at least the weekend. Around that time, the upper high shifts north into Utah and vicinity, altering the northwest flow to more northerly flow across the southern Plains. This will, assuming it happens, help bring somewhat cooler air into the region this weekend. It may also bring more widespread chances for rain. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Mon Aug 10 2020 Thunderstorms have erupted near a weak surface boundary near the Oklahoma/Kansas border, aided by an upper-level wave. As the wave departs to the southeast, and nighttime cooling commences, the storms are expected to diminish. However, there is great uncertainty regarding whether or not (and where) storms may form on surface outflow boundaries during the night...and into Tuesday morning. We have included VCTS for KWWR and KPNC this evening, as storms should be near those airports for another couple of hours or so, but otherwise have not mentioned TS because of the low probability. Otherwise, expect mainly south winds and VFR conditions. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 96 75 96 / 20 20 10 10 Hobart OK 75 99 75 100 / 30 10 10 0 Wichita Falls TX 78 99 77 100 / 0 10 0 0 Gage OK 67 98 71 101 / 50 10 20 10 Ponca City OK 73 94 73 93 / 50 30 20 20 Durant OK 77 98 76 98 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...23
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CDT Mon Aug 10 2020 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CDT Mon Aug 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms will be possible late this afternoon this evening, mainly across northern Oklahoma. Strong to severe storms capable of damaging wind gusts will be possible. .DAYS TWO TH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT Mon Aug 10 2020
OKZ007-008-102200-
Kay OK-Grant OK-
429 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and eastern
Grant Counties Until 500 PM CDT...
AT 424 PM CDT, a strong thunderstorm was located 7 miles west of
Braman, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Braman and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3691 9724 3686 9749 3694 9755 3700 9741
3700 9724
TIME...MOT...LOC 2124Z 239DEG 13KT 3693 9747
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
503 PM CDT Mon Aug 10 2020
OKZ004-102230-
Harper OK-
503 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
530 PM CDT...
AT 500 PM CDT, a strong thunderstorm was located 6 miles southeast of
Englewood, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
This storm will remain over mainly rural areas of northwestern Harper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9976 3691 9975 3689 9995 3697 10000
3700 10000
TIME...MOT...LOC 2200Z 249DEG 3KT 3697 9992
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 PM CDT Mon Aug 10 2020
OKZ006-102230-
Alfalfa OK-
505 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa County Until
530 PM CDT...
AT 500 PM CDT, a strong thunderstorm was located near Amorita, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Amorita, Byron and Waldron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9811 3690 9811 3687 9832 3694 9839
3700 9834
TIME...MOT...LOC 2200Z 240DEG 15KT 3695 9828
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
608 PM CDT Mon Aug 10 2020
OKZ008-102330-
Kay OK-
608 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 630
PM CDT...
AT 604 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Grainola to 5 miles southwest of Kaw City,
moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Kaw City and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3674 9683 3675 9687 3675 9689
3668 9693 3669 9701 3670 9701 3700 9676
3700 9675
TIME...MOT...LOC 2304Z 261DEG 16KT 3700 9670 3672 9693
MahaleSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 613 PM CDT Mon Aug 10 2020 OKZ004-005-102330- Harper OK-Woods OK- 613 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and northwestern Woods Counties Until 630 PM CDT... AT 609 PM CDT, a strong thunderstorm was located 5 miles northeast of Selman, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Flooding in areas of poor drainage... This storm will remain over mainly rural areas of northeastern Harper and northwestern Woods Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3680 9948 3692 9946 3695 9928 3672 9930 TIME...MOT...LOC 2309Z 276DEG 3KT 3685 9940 Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 PM CDT Mon Aug 10 2020
OKZ004-005-110015-
Harper OK-Woods OK-
630 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR central Harper and northwestern
Woods Counties Until 715 PM CDT...
AT 628 PM CDT, strong thunderstorms were along a line extending from
13 miles southwest of Aetna to 9 miles south of Buffalo to near
Rosston, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Laverne, Buffalo, Rosston and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9896 3662 9962 3666 10000 3688 10000
3687 9965 3700 9935
TIME...MOT...LOC 2328Z 313DEG 10KT 3697 9916 3670 9960 3679 9993
MahaleThe Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
24 thunderstorm wind, 1 hail. Local standard time, as filed.
Train derailment with 15-20 train cars off tracks.
Estimated severe wind gust.
Tree fell on car and broke windshield and damaged hood. Time estimated from radar.
Estimated severe wind gust.
Estimated severe wind gust.
Estimated severe wind gust.
Time estimate from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915879, 915880, 915881, 915882, 915883, 915884, 915957, 916013, 916014, 916015, 916016, 916017, 916018, 916019, 916020, 919059, 916021, 916022, 916023, 916024, 916025, 916026, 916027, 916028, 916029.